Alert archive / New York / Lake Effect Snow Warnings in 2023
Lake Effect Snow Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow warning at Feb 1, 2023, 12:44 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2023, 12:44 PM EST (17:44 UTC)
- Expired
- Feb 2, 2023, 3:47 AM EST
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 4:30 PM EST | SNOW 6.3 | 1 Ssw Deferiet, NY | |
| Feb 1, 5:00 PM EST | SNOW 12.5 | 2 Sw Henderson Harbor, NY | 10 INCHES SINCE 8 AM. |
| Feb 1, 5:30 PM EST | SNOW 6.8 | Watertown, NY | |
| Feb 1, 5:45 PM EST | SNOW 13 | 4 Nw Copenhagen, NY | |
| Feb 1, 8:00 PM EST | SNOW 3.8 | 3 Sw Adams, NY | SNOW FROM 2PM TO 8PM. |
| Feb 1, 8:00 PM EST | SNOW 13 | Lorraine, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS41 KBUF 011744
WSWBUF
URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1244 PM EST Wed Feb 1 2023
NYZ006>008-020145-
/O.UPG.KBUF.WW.Y.0010.000000T0000Z-230202T1100Z/
/O.NEW.KBUF.LE.W.0001.230201T1744Z-230202T1100Z/
/O.CON.KBUF.WC.A.0001.230203T0600Z-230204T1800Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1244 PM EST Wed Feb 1 2023
...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...
* WHAT...For the Lake Effect Snow Warning, heavy lake effect snow.
Additional snow accumulations of 5 to 10 inches in the most
persistent lake snows. The greatest snowfall accumulation will
be across south-central Jefferson, western Lewis, and far
northern Oswego counties. For the Wind Chill Watch, dangerously
cold wind chills possible. Wind chills as low as 45 below zero.
* WHERE...The Eastern Lake Ontario Region.
* WHEN...For the Lake Effect Snow Warning, until 6 AM EST
Thursday. For the Wind Chill Watch, from late Thursday night
through Saturday afternoon.
* IMPACTS...Travel could be very difficult to impossible. The
hazardous conditions could impact the evening commute. The
dangerously cold wind chills could cause frostbite on exposed
skin in as little as 10 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.
&&
Experimental content below...do not use operationally
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4383 7559 4389 7561 4393 7597 4388 7616
4381 7626 4374 7628 4368 7611 4367 7593 4371 7570
4379 7566
TIME Y23M02D01T1700Z-Y23M02D02T0000Z
COORD...4378 7539 4383 7542 4384 7556 4392 7570
4395 7598 4392 7612 4381 7629 4363 7618 4360 7612
4357 7583
TIME Y23M02D02T0000Z-Y23M02D02T1100Z
$$3 follow-up statements
972
WWUS41 KBUF 012047
WSWBUF
URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
347 PM EST Wed Feb 1 2023
NYZ006>008-020500-
/O.UPG.KBUF.WC.A.0001.230203T0600Z-230204T1800Z/
/O.NEW.KBUF.WC.W.0001.230203T0600Z-230204T1800Z/
/O.CON.KBUF.LE.W.0001.000000T0000Z-230202T1100Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
347 PM EST Wed Feb 1 2023
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...WIND CHILL WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST
SATURDAY...
* WHAT...For the Lake Effect Snow Warning, heavy lake effect
snow. Additional snow accumulations of 4 to 7 inches in the
most persistent lake snows. For the Wind Chill Warning,
dangerously cold wind chills expected. Wind chills as low as
45 below zero.
* WHERE...The Eastern Lake Ontario Region.
* WHEN...For the Lake Effect Snow Warning, until 6 AM EST
Thursday. For the Wind Chill Warning, from 1 AM Friday to 1 PM
EST Saturday.
* IMPACTS...Travel could be very difficult. The hazardous
conditions could impact the evening commute. The dangerously
cold wind chills could cause frostbite on exposed skin in as
little as 10 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.
&&
Experimental content below...do not use operationally
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4383 7559 4389 7561 4393 7597 4388 7616
4381 7626 4374 7628 4368 7611 4367 7593 4371 7570
4379 7566
TIME Y23M02D01T1700Z-Y23M02D02T0000Z
COORD...4378 7539 4383 7542 4384 7556 4392 7570
4395 7598 4392 7612 4381 7629 4363 7618 4360 7612
4357 7583
TIME Y23M02D02T0000Z-Y23M02D02T1100Z
$$019
WWUS41 KBUF 020429
WSWBUF
URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
1129 PM EST Wed Feb 1 2023
NYZ006>008-021230-
/O.CON.KBUF.LE.W.0001.000000T0000Z-230202T1100Z/
/O.CON.KBUF.WC.W.0001.230203T0600Z-230204T1800Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
1129 PM EST Wed Feb 1 2023
...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 PM
EST SATURDAY...
* WHAT...For the Lake Effect Snow Warning, lake effect snow.
Additional snow accumulations of 1 to 3 inches in the most
persistent lake snows. For the Wind Chill Warning, dangerously
cold wind chills expected. Wind chills as low as 45 below zero.
* WHERE...The Eastern Lake Ontario Region.
* WHEN...For the Lake Effect Snow Warning, until 6 AM EST
Thursday. For the Wind Chill Warning, from 1 AM Friday to 1 PM
EST Saturday.
* IMPACTS...Plan on snow covered and slippery road conditions
overnight. The dangerously cold wind chills could cause
frostbite on exposed skin in as little as 10 minutes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
This is a potentially dangerous situation to be outdoors. If you
must be outside, be sure to cover all exposed skin. Frostbite can
occur in 15 minutes or less with apparent temperatures of
25 below zero or colder.
&&
Experimental content below...do not use operationally
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4383 7559 4389 7561 4393 7597 4388 7616
4381 7626 4374 7628 4368 7611 4367 7593 4371 7570
4379 7566
TIME Y23M02D01T1700Z-Y23M02D02T0000Z
COORD...4378 7539 4383 7542 4384 7556 4392 7570
4395 7598 4392 7612 4381 7629 4363 7618 4360 7612
4357 7583
TIME Y23M02D02T0000Z-Y23M02D02T1100Z
$$
Hitchcock987 WWUS41 KBUF 020847 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 347 AM EST Thu Feb 2 2023 NYZ006>008-021700- /O.CAN.KBUF.LE.W.0001.000000T0000Z-230202T1100Z/ /O.CON.KBUF.WC.W.0001.230203T0600Z-230204T1800Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 347 AM EST Thu Feb 2 2023 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... ...LAKE EFFECT SNOW WARNING IS CANCELLED... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 30 to 40 below zero. * WHERE...The Eastern Lake Ontario Region. * WHEN...From 1 AM Friday to 1 PM EST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 15 minutes or less with apparent temperatures of 25 below zero or colder. && $$ NYZ012>014-020-021-021700- /O.NEW.KBUF.WC.Y.0001.230203T0900Z-230204T1500Z/ Wyoming-Livingston-Ontario-Cattaraugus-Allegany- Including the cities of Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 347 AM EST Thu Feb 2 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 25 below zero. * WHERE...Wyoming, Livingston, Ontario, Cattaraugus, and Allegany counties. * WHEN...From 4 AM Friday to 10 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ NYZ001>005-010-011-019-085-021700- /O.NEW.KBUF.WC.Y.0001.230203T0900Z-230204T1500Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie- Genesee-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Buffalo, Batavia, Jamestown, Orchard Park, and Springville 347 AM EST Thu Feb 2 2023 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 10 AM EST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to 20 below zero. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Erie, Genesee, and Chautauqua counties. * WHEN...From 4 AM Friday to 10 AM EST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a potentially dangerous situation to be outdoors. If you must be outside, be sure to cover all exposed skin. Frostbite can occur in 30 minutes or less with apparent temperatures of 15 below zero or colder. && $$ Hitchcock/JM
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow warning went out at Feb 1, 9:51 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 1, 9:51 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
951 AM EST Wed Feb 1 2023
.SYNOPSIS...
Lake effect snow will continue east of the lakes today with the
heaviest snows focused on the Tug Hill Plateau. The lake snows will
drift north and weaken tonight. The coldest air mass of the season
will arrive with an arctic front Thursday night into Saturday with
bitterly cold temperatures and dangerously low wind chill values.
The extreme cold will be relatively short-lived, with temperatures
moderating by the end of the weekend, and trending back above
seasonal normals for next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Large area of strong/cold high pressure anchored over the central
CONUS early this morning. Low level ridge axis extending from
southern Lower Michigan through the Eastern Great Lakes.
Persistent W/SW low level flow underneath the ridge axis combined
with limited low level moisture and plenty of lake instability
with 850 mb temperatures down around -16C producing a response
off both Lake Erie and Lake Ontario.
Off Lake Erie, fairly widespread light to moderate fluffy snow will
persist into the early afternoon. Despite the very low cap arnd
5kft...have raised pops to categorical and increased snow accums to
a general 2 to 4 inches with the higher amounts inland from the lake
in the higher terrain. There may be a brief uptick in the lake
response tonight as the low level flow backs more southwest allowing
for a better fetch, but the activity will tend to diminish as
warming aloft takes place. This will limit snowfall amounts to an
inch or less as the snow lifts northward through the Buffalo metro
area.
Off Lake Ontario, parameters look better with more synoptic moisture
and longer fetch in place. The lake band still trying to get its act
together, but the expectation is that an organized lake band will
develop this morning into areas east of Lake Ontario. There will
likely be some initial north-south oscillation to the band, before
the band eventually becomes nearly steady state across the Tug Hill
by this afternoon and then continues into tonight. The band should
start to head north late tonight and Thursday morning. Snowfall
rates could reach an inch per hour at times this afternoon across
the Tug Hill, where 6 to 9 inches of snow accumulations are possible
through the advisory period. Locally higher accumulations are
possible if the band remains in place without the expected north to
south oscillations in the band.
The lake response will end Thursday morning as temperatures warm
aloft ahead of the approaching arctic front. Will start to see the
leading edge of snow associated with the arctic front reach west and
north sections of the area by late afternoon.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
...Bitter Cold by the End of the Work Week...
A full phasing of the longwave pattern leading into this period will
result in a deep trough that will be centered over the eastern half
of North America. The notorious polar vortex will be displaced to
the south in the process, being found in the vicinity of Hudson Bay
and Quebec for the bulk of this period. That means that the coldest
air in the northern hemisphere will be just to our north (H85 -40C /
H925 -36C). Coldest air so far this season, with some gusty winds as
well just to make sure we really feel the 'bite' of this bone-
chilling airmass. The details...
A strong arctic cold front will charge southwards across our
forecast area Thursday evening. The frontal passage will be
accompanied by a burst of moderately heavy snow/blowing snow as
winds gusts up to 35-40 mph with most areas picking up a quick inch
or so of snow. However, localized amounts upwards of a few inches
will be possible across the higher terrain east of the Lakes. If the
associated convection is significant enough, it could lead to snow
squall warnings, especially if it were to impact the I-90/I-87
corridors and/or occur earlier in the evening (i.e. during rush
hour). At this time, appears North Country (I-81 corridor) would
have the best chance of seeing the quick burst of heavier snow that
could impact the tail end of the rush hour.
Winds quickly veer around to the northwest in the wake of the
frontal passage, allowing broad multi-banded lake snows to set up
south/southeast of both Lakes overnight. Temperatures that will be
in the upper 20s to lower 30s early Thursday evening ahead of this
front, will then plunge into the single digits away from the Lakes
(below zero North Country) by daybreak, with below zero wind chills
area wide and well below zero wind chill readings already impacting
the North Country.
Cold advection will continue Friday, as the base of the digging
longwave trough crosses the lower Great Lakes. H85 temps will drop
to as low as -28C over the bulk of the region (sub -30C east of Lake
Ontario) during the course of the day with near surface temps
holding near steady within a few degrees of their overnight lows.
This will translate into daytime highs that will range from single
digits below zero across the North Country, to just the mid single
digits to very low teens across the lake plains and across the
Genesee valley/Finger Lakes region. A northwest wind gusting to 30-
35 mph at times will combine with these frigid temps to generate
dangerously low wind chills that will average 10 to 15 below across
the western counties and 20 to 30 below east of Lake Ontario. At
these levels, wind chill advisories or warnings would certainly be
needed. A Wind Chill Watch remains in effect for the highest
confidence area, which is east of Lake Ontario. Meanwhile, a
cyclonic flow of arctic air crossing the generally open waters of
Lake Ontario will continue to support some light snow to the tune of
an inch or two, with similar amounts southeast of Lake Erie over the
Chautauqua Ridge. Given the bitter cold, this will be a greasy
snowfall featuring plates rather than fluffy dendrites.
Friday night will then guarantee to be the coldest period in recent
memory, as all areas away from the immediate lake shores will easily
drop below zero. Sites east of Lake Ontario will likely experience
mins of 20 to 25 below. While the axis of an arctic high will drift
across the region during the second half of the night, there will be
enough of a gradient to easily generate wind chill values ranging
from the minus teens and lower 20s across the western counties, to
as low as -45 in the vicinity of the Tug Hill/western Dacks.
While the bitter cold will be slow to loosen its grip on our
forecast area Saturday morning, the core of the coldest air aloft
will have already exited across Quebec and the Labrador Sea. As the
aforementioned surface high moves across New England Saturday
afternoon though, the door will be open for warm advection to
increase over our forecast area. This will bring a screeching halt
to any leftover light snow and will allow the temps over the western
counties to modify into the upper teens and lower 20s by the end of
the day. Sites east of Lake Ontario will make it into the teens,
however readings over the Tug Hill and western Dacks will struggle
to climb out of the single digits.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
Surface high pressure will slide east of the area Saturday night.
This will allow strong warm advection to ensue with temperatures
continuing to rise right through Saturday night and Sunday.
Almost as fast as it got bitterly cold, temps will shoot back up
above normal for the second half of the weekend. Quite the
turnaround. As for precipitation, the next upper trough and
associated surface low pressure system will move from the upper
Great Lakes Saturday night to southern Quebec by later Sunday.
Expect mainly dry weather Saturday night into the first part of
Sunday, before the chance of some rain and snow showers moves back
in across the area during the second half of Sunday out ahead of the
systems' attendant cold front. A 50 knot low level jet will also
cross the area during this timeframe. The main jet axis will be in
the 'warmer' air, which will hinder full mixing the stronger winds
just off the deck. That said, it will still be quite windy with
winds gusting 30-40 mph.
The aforementioned cold front crosses the region Sunday night with
continued chances for some scattered light rain and snow showers.
High pressure quickly builds in with dry weather expected to start
the work week. There will be brief shot of somewhat cooler air
Monday as well in the wake of the frontal passage, however daytime
highs will still be near to a little above average.
Dry weather expected to continue through Monday night and
possibly much of Tuesday, just dependent on how quickly
moisture associated with a cutter type system approaches toward
mid week. This will allow a deep southwesterly flow to become
established as we close out the period Tuesday with another
round of gusty warm advection winds that will help boost
temperatures into the 40s across much of the area.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Lake effect snow with MVFR and local IFR east of the lakes. Off
Lake Erie, light snows are expected to remain well south of KBUF.
Off Lake Ontario, heavier lake effect will likely impact the KART
airfield late this morning before shifting south, though snow
showers will remain in the vicinity. Outside of the lake effect
activity, VFR conditions will prevail.
Outlook...
Thursday...Mainly VFR, except for MVFR/IFR in lake
effect snow showers east/northeast of Lake Ontario.
Friday...Blustery with MVFR/IFR in lake effect snow showers
southeast of the lakes.
Saturday...Mainly VFR.
Sunday...MVFR/VFR in rain and snow showers.
&&
.MARINE...
Southwest winds will freshen today as a low pressure system
passes to our north, with SCA criteria winds and waves
developing on both lakes. Small Craft Advisories then remain in
effect through late Friday night. Winds will be generally out of
the west today, southwest on Thursday, and northwest and gusty
on Friday behind an arctic front. With the abnormally cold
conditions, some freezing spray will be possible Friday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 6 AM EST Thursday for NYZ006>008.
Wind Chill Watch from late Thursday night through Saturday
afternoon for NYZ006>008.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
Small Craft Advisory until 7 AM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...PP/TMA/Zaff
NEAR TERM...RSH/TMA
SHORT TERM...JM/RSH
LONG TERM...JM
AVIATION...PP/TMA/Zaff
MARINE...PP/TMA/ZaffHazardous weather outlook, Feb 1, 4:37 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 437 AM EST Wed Feb 1 2023 NYZ001>005-010-011-013-014-019-085-020945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Livingston-Ontario-Chautauqua-Southern Erie- 437 AM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder weather is expected Thursday night through Saturday with dangerously cold wind chills approaching 25 below zero, especially Friday night and Saturday morning. A wind chill advisory or warning will likely be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-021-020945- Wyoming-Cattaraugus-Allegany- 437 AM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Much colder weather is expected Thursday night through Saturday with dangerously cold wind chills approaching 30 below zero, especially Friday night and Saturday morning. A wind chill advisory or warning will likely be needed during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-020945- Oswego-Jefferson-Lewis- 437 AM EST Wed Feb 1 2023 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...WIND CHILL WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 437 AM EST Wed Feb 1 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 1:19 PM EST | Special Weather Statement | BUF | Jefferson | 56 min |
| Feb 1, 2:17 PM EST | Special Weather Statement | BUF | Lewis | 58 min |
| Feb 1, 3:31 PM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Feb 1, 3:47 PM EST | Wind Chill Warning | BUF | Jefferson, Lewis, Oswego | 69 hr |
| Feb 1, 5:23 PM EST | Special Weather Statement | BUF | Lewis | 52 min |
| Feb 1, 6:21 PM EST | Special Weather Statement | BUF | Lewis | 114 min |
Nearby
Lake Effect Snow Warnings in New York, 2023Every lake effect snow warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.